MAUDE Adverse Event Report: PHILIPS HEALTHCARE (SUZHOU) CO., LTD. DIGITALDIAGNOST C50; SYSTEM, X-RAY, STATIONARY

PHILIPS HEALTHCARE (SUZHOU) CO., LTD. DIGITALDIAGNOST C50; SYSTEM, X-RAY, STATIONARY
Model Number DIGITALDIAGNOST C50 WIN10
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During an ankle exam on the exam bed.The equipment was powered off, and the tube was suspended and pressed down on the patient.The patient believed that the ankle fracture was caused by the pressure of our philips equipment.The patient thinks that our philips equipment was pressed down and caused the ankle fracture.Now the hospital asks: if the patient cannot accept the hospital's explanation, the hospital needs philips to cooperate with the explanation.Patient believes he has been harmed.Sudden power failure during normal operation.
 
Additional Manufacturer Narrative
The issue reported was that during an ankle exam, the equipment was powered off, and the tube was suspended and pressed down on the patient and caused the patient's ankle fracture.The philips service engineer inspected system and confirmed the ceiling suspension (cs) counterweight was unbalanced.After counterweight adjustment the device returned to normal use.Philips research and development (r&d) team investigated this issue, and concluded that from product design to product production, product installation and later after-sales service, the spring balancer performance is under control.The device was installed at the hospital back on (b)(6) 2017 and is out of service warranty.The philips equipment record system indicated that the last preventive maintenance (pm) of ceiling suspension of this device was done on (b)(6) 2020, there's no other preventive maintenance performed ever since as acknowledged by the customer.In the ifu (dmr359398) it is stated that digitaldiagnost c50 requires periodic maintenance and philips recommend: the x-ray unit is serviced by the philips customer service at least once a year, must have heavily used x-ray equipment serviced more frequently to avoid endangering the patient and meet obligations.Also, device requires proper operation, planned maintenance, and checks the user must perform routinely, which are essential to keep the product operating safely, effectively and reliably.And the obligations of the user including proper operation, regular testing by the user and regular service and repair.By taking these preventive actions user maintain the operability and operational reliability of the system.As the user of an x-ray equipment user are obliged according to accident prevention regulations, the medical products law and other regulations to take such precautions.User must check ceiling suspension for loose or damaged components or accessories daily.If operational defects or other departures from normal operational behavior occur, must turn off the x-ray unit and inform customer service, may only resume operation of the x-ray equipment when it has been repaired.Operation using faulty components may lead to an increased safety risk or unnecessarily.Philips healthcare products are designed to meet stringent safety standards, and, the system shall not be used, if any part of the equipment or system is known (or suspected) to be operating improperly.Users should follow the safety warnings and guidelines described in the instructions for use (ifu), qrg (quick reference guide), and trg (technical reference guide).It is vital that the users strictly follow all safety directions to ensure the safety of both patients and operators.The probable cause was unbalanced ceiling suspension counterweight, due to the spring balancer wasn't adjusted on a recommended basis.Internal cross reference: complaint (b)(4).
 
Event or Problem Description
This complaint has been evaluated and does allege a death or serious injury.It also has been determined that if the malfunction were to recur, it would be likely to cause or contribute to a death or serious injury.This complaint is considered to be a reportable event to the regulatory agency per adverse event reporting procedure and radiation reporting procedure.

Brand Name
DIGITALDIAGNOST C50
Common Device Name
SYSTEM, X-RAY, STATIONARY
Manufacturer (Section D)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH  215024
Manufacturer (Section G)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH   215024
Manufacturer Contact
li xin
2039 concourse drive
st. louis, MO 63146
7243875200
MDR Report Key15051938
Report Number3009529630-2022-00001
Device Sequence Number4784525
Product Code KPR
UDI-Device Identifier00884838095199
UDI-Public00884838095199
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIGITALDIAGNOST C50 WIN10
Device Catalogue Number712204
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2022
Supplement Date Received by Manufacturer06/26/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceAsian